Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 128, NWS Albuquerque, NM

July 15, 2016Roosevelt County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 15, 2016, 6:27 PM MDT for Roosevelt County, New Mexico. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2016, 6:27 PM MDT (00:27 UTC)
Expired
Jul 15, 2016, 6:57 PM MDT
In force
30 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 76 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1237 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
2286 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.9

Open this sounding in Storm Lab

The text

As transmitted.

623 
WUUS55 KABQ 160027
SVRABQ
NMC041-160115-
/O.NEW.KABQ.SV.W.0128.160716T0027Z-160716T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
627 PM MDT FRI JUL 15 2016

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO...

* UNTIL 715 PM MDT

* AT 627 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
  DORA...OR 9 MILES SOUTH OF PORTALES...MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DORA...ARCH AND ROGERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
ARE OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTING IS
ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3396 10337 3414 10336 3416 10304 3391 10305
TIME...MOT...LOC 0027Z 271DEG 14KT 3405 10328 

HAIL...1.00IN
WIND...60MPH
 
$$

54
1 follow-up statement
320 
WWUS55 KABQ 160057
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
657 PM MDT FRI JUL 15 2016

NMC041-160107-
/O.CAN.KABQ.SV.W.0128.000000T0000Z-160716T0115Z/
ROOSEVELT-
657 PM MDT FRI JUL 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROOSEVELT COUNTY
IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3396 10337 3414 10336 3416 10304 3391 10305
TIME...MOT...LOC 0056Z 271DEG 14KT 3441 10323 

$$

54

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 5:45 PM MDT, 42 minutes earlier.

Area forecast discussion, Jul 15, 5:45 PM MDT, 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
545 PM MDT FRI JUL 15 2016

.AVIATION...
00Z TAF CYCLE
Broken line of thunderstorms will continue to move southeastward
across the EC and SE plains this evening. Gusts to 40kt will be
possible with outflow boundaries. Storms should impact KROW thru
02z or so. Another outflow boundary will move into NE NM from CO,
and some models suggest that low clouds will develop behind this
boundary overnight between KRTN and KCAO. Elsewhere, a few
showers and tstms should slowly diminish near or just after
sunset. A stray shower or tstm can not be ruled out overnight,
particularly near remnant boundaries, but confidence is low that
it will occur attm.

34

&&

.PREV DISCUSSION...341 PM MDT FRI JUL 15 2016...
.SYNOPSIS...
The low level moisture that made it as far west of the
Continental Divide early today has largely mixed out and to west
of the central mountain chain this will have dissipated nearly
all the relatively few showers and storms that developed earlier
in the day. A few strong to marginally severe storms can still be
expected well east of the central mountain chain through the
evening. Storms will be fewer in number Saturday, with the
possible exception of the Gila region and vicinity of the
Sacramento Mountains. Temperatures will rise a few degrees on
Saturday, mainly in the eastern two thirds of the state with
little change Sunday and perhaps just a slight cooling early next
week. Roughly the west half of the state may see a moderate or
better uptick in showers and storms Early next week.

&&

.DISCUSSION...
The surge of low lvl moisture carried to areas west of the central
mtn chain by the westbound boundary of last night has to a large
degree been obliterated by strong vertical mixing into the very
dry mid and upper layers of the troposphere. Thus pops will be
kept quite low or lower in this part of the fcst area. Farther
east there is still the potential of a few of the thunderstorms
that are currently east of a line from Raton to Carrizozo to
become severe through the eve, though those that have developed
there, with a few exceptions, have modestly under-performed.

The center of the upper high will remain well-anchored across sw
or south NM Saturday then begin an east to northeast drift
thereafter. The resulting mixing induced w to sw flow near the
surface will erode the best low layer moisture east of the TX line
by later Sat aftn with some lingering in the south, allowing the
higher terrain of the Gila east to the Sacramentos the best chance
of storms. Aftn Temps should rise just a couple degrees or so
across mainly the east half to two thirds of the state.

As early as Sunday with the slight eastward drift of the high,
some modest amount of subtropical moisture push may well begin
across southwestern to west central NM and, with majority of
models projecting this, have increased pops modestly across the
west Sunday into Monday. Temps should be little changed Sunday and
may even ease back very slightly in parts of the west due to the
modest moisture increase. A slightly sub par, for this time of
year, moisture increase should continue across the west third to
half of the state into perhaps Tue or Wed before the upper high
is progged to build back into the state. This should allow the
first half of the week to see a significant increase in showers
and storms there while much of east central and se NM stays dry.

43

&&

.FIRE WEATHER...
Replenished boundary layer moisture from last night's easterly push
fueling an uptick in shower and thunderstorm coverage from the
Divide eastward to the east slopes of the central mountain chain.
Unfortunately, the low level moisture is shallow and topped by very
dry air through a deep layer above 500mb, and while initially
favorable for convective development/overturning, mixing has begun
to limit overall vigor of on-going activity with surface dew point
temperatures rapidly dropping. Main concern will be very localized
strong/gusty winds and cloud-to-ground lightning accompanied by
little or no meaningful rainfall. Focus for wetting footprints will
be east of the central mountain chain and specifically the northeast
and east-central plains where a few severe storms are likely into
the evening.

Maximum RH will trend sharply downward tonight especially east of
the Divide with some additional boundary layer drying into Saturday.
Humidity recovery will still be good or better east, but not nearly
as favorable as this past morning for areas west of the central
mountain chain.

Large-scale pattern expected to support a hotter and drier regime
this weekend as the upper high center drifts slowly to the east and
north from its current position near New Mexico's Bootheel. It is
not until late Sunday or more likely Monday into Tuesday when the
core of the upper high/warm air aloft shifts far enough east to
allow favorable deep layered moisture to gradually return northward
along the western periphery of the high. The ECMWF is surprisingly
aggressive and is very similar to the NAM showing a relative active
wetting thunderstorm signal, while the GFS/GEFS maintains a more
prominent east-west ridge extension over central NM keeping deeper
moisture deflected south and west and much less storm coverage. The
upper high center may shift back westward beginning mid-week or at
least become increasingly elongated west to east.  Either way, the
first of half of next week looks a little more promising for western
and northern areas before another weakening backdoor easterly push
boosts potential in the east late next week. KJ

&&

.AVIATION...
18Z TAF CYCLE
Last night's relatively moist easterly push toward the
Continental Divide supporting a noticeable uptick in thunderstorm
coverage across the higher terrain of western and northern NM,
though still sub- par for the season. While best moisture and
instability will remain focused across northeast and east-central
areas of the state, where a few strong to severe storms expected
capable of large hail and gusts to 50kt, we cannot rule out
isolated impacts elsewhere. Included VCTS placeholders at KLVS,
KTCC and KROW where highest confidence exists and VCSH for
remaining terminals save for KGUP and KFMN where the influence of
the drier air mass will be most pronounced. Storm motions will
generally be toward the east-southeast at 10-15kts except near
30-35kts across the northeast. Outside SHRA/TSRA activity, VFR
conditions expected to dominate through period. KJ

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Jul 15, 5:09 AM MDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
509 AM MDT FRI JUL 15 2016

NMZ501>540-161200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
509 AM MDT FRI JUL 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SUFFICIENT MOISTURE AND INSTABILITY WILL BE PRESENT OVER THE
EASTERN PLAINS TODAY FOR SCATTERED STORMS...SOME OF WHICH WILL
BECOME STRONG TO SEVERE. LARGE HAIL...GUSTY DOWNBURST WINDS...AND
HEAVY DOWNPOURS WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ADDITIONAL STORMS WILL BE POSSIBLE THIS WEEKEND AND INTO NEXT
WEEK WITH ACTIVITY FAVORING THE SOUTHWESTERN AND SOUTH CENTRAL
MOUNTAINS INITIALLY WITH MORE COVERAGE GRADUALLY INCREASING IN
WESTERN NEW MEXICO. ALL STORMS WILL BE CAPABLE OF PRODUCING HEAVY
DOWNPOURS...GUSTY WINDS...AND SMALL HAIL.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNING FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS
AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG
NMWX.

52

In the hours before

Local storm report, Jul 15, 2:18 PM MDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
218 PM MDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 PM     TSTM WND GST     3 NNE LA CIENEGA        35.60N 106.11W
07/15/2016  M58 MPH          SANTA FE           NM   ASOS

            METAR REPORT OF 50KT WIND GUST AT SANTA FE.... KSAF
            ASOS.

&&

EVENT NUMBER ABQ1601332

RJH
Special weather statement, Jul 15, 3:20 PM MDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
320 PM MDT FRI JUL 15 2016

NMZ530-152145-
UNION COUNTY-
320 PM MDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION COUNTY UNTIL 345 PM
MDT...

AT 320 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTHEAST OF SENECA...OR 10 MILES NORTHEAST OF CLAYTON...MOVING
EAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN UNION
COUNTY.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3650 10304 3644 10304 3647 10317 3666 10311
      3665 10300 3650 10300
TIME...MOT...LOC 2120Z 283DEG 26KT 3656 10305

54
Special weather statement, Jul 15, 3:34 PM MDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
334 PM MDT FRI JUL 15 2016

NMZ539-152200-
EASTERN LINCOLN COUNTY-
334 PM MDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN COUNTY UNTIL
400 PM MDT...

AT 333 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 22
MILES NORTHEAST OF JICARILLA...OR 24 MILES SOUTHEAST OF
CORONA...MOVING EAST AT 20 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
LINCOLN COUNTY.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3393 10543 3410 10535 3403 10500 3378 10511
TIME...MOT...LOC 2133Z 291DEG 15KT 3399 10531

54
Special weather statement, Jul 15, 5:15 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
515 PM MDT FRI JUL 15 2016

NMZ534-152345-
QUAY COUNTY-
515 PM MDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL QUAY COUNTY UNTIL
545 PM MDT...

AT 515 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF SAN JON...OR 30 MILES EAST OF TUCUMCARI...MOVING
NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BARD.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 358 AND 373.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.

&&

LAT...LON 3497 10322 3513 10332 3528 10305 3503 10304
TIME...MOT...LOC 2315Z 242DEG 24KT 3509 10320

54
Special weather statement, Jul 15, 5:34 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
534 PM MDT FRI JUL 15 2016

NMZ536>538-160015-
CHAVES COUNTY PLAINS-DE BACA COUNTY-ROOSEVELT COUNTY-
534 PM MDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE BACA...CENTRAL
ROOSEVELT AND NORTH CENTRAL CHAVES COUNTIES UNTIL 615 PM MDT...

AT 534 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 13 MILES SOUTH OF TOLAR TO 11 MILES NORTHEAST
OF MESA. MOVEMENT WAS EAST AT 35 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PORTALES...MESA AND FLOYD.

THIS INCLUDES HIGHWAY 285 BETWEEN MILE MARKERS 146 AND 160.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3412 10316 3374 10436 3405 10482 3432 10382
TIME...MOT...LOC 2334Z 289DEG 30KT 3426 10391 3410 10454

54
Special weather statement, Jul 15, 6:13 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
613 PM MDT FRI JUL 15 2016

NMZ536-160045-
ROOSEVELT COUNTY-
613 PM MDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ROOSEVELT COUNTY
UNTIL 645 PM MDT...

AT 613 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF PORTALES...MOVING EAST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DORA...ARCH AND ROGERS.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3399 10343 3416 10336 3413 10307 3387 10317
TIME...MOT...LOC 0013Z 287DEG 9KT 3406 10332

54

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 6:13 PM MDTSpecial Weather StatementABQRoosevelt32 min
Jul 15, 6:37 PM MDTSpecial Weather StatementABQCurry38 min
Jul 15, 6:56 PM MDTAreal Flood AdvisoryABQCurry2 hr
Jul 15, 7:29 PM MDTAreal Flood AdvisoryABQRoosevelt2 hr

Nearby

Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.